MAUDE Adverse Event Report: ALPHATEC SPINE TRESTLE LUXE; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

ALPHATEC SPINE TRESTLE LUXE; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 71003-048
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned implant is currently under investigation.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
While attempting to bend the plate, one gold "locking tab" broke off the plate.This occurred on the back table.No patient involvement reported.
 
Additional Manufacturer Narrative
H6: investigation findings: 4248; investigation conclusions: 61.H10: visual examination of the returned 3-level plate found one of the locking mechanism (blocking slide) had become completely detached from the implant.Witness marks along posterior side of the plate are present and reveal the location of the instrument to plate during contouring/bending.The plate has a witness mark on the posterior side directly behind the location of the detached blocking slide.These witness marks confirm the plate bending instrument was positioned inconsistent with ifu requirements while contouring/bending the plate.Additionally, the bend is positioned at one end of the plate rather than incrementally placed as suggested in the stg.The blocking slide consists of three separate components which function as one mechanism upon assembly.The key feature which enables proper functionality is the male/female "dovetail" machined on both the plate and blocking slide components.Once correctly assembled the two mates cannot be disassembled unless one of the components are physically deformed/damaged.Labeling review: "intraoperative management: 3.When contouring the plate, great care should be taken not to scratch, notch or dent the surface as such deformities may compromise the strength of the implant.".

Brand Name
TRESTLE LUXE
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
ALPHATEC SPINE
1950 camino roble vida
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino roble vida
9014283693
MDR Report Key13362165
Report Number2027467-2021-00084
Device Sequence Number12027622
Product Code KWQ
UDI-Device Identifier00844856067097
UDI-Public(01)00844856067097
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K102820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number71003-048
Device Catalogue Number71003-048
Device Lot Number721203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer12/29/2021
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date03/20/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale